Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 290, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 7, 2000, 5:15 PM CDT for Coffee County, Warren County, Tennessee. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 7, 2000, 5:15 PM CDT (22:15 UTC)
- Expired
- Aug 7, 2000, 6:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Coffee County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 74 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:20 PM CDT | Thunderstorm Wind 60 E | Shady Grove, TN | Law enforcement reported several trees down. One building sustained roof damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 072214 SVRBNA TNC031-177-072300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 515 PM CDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN COFFEE COUNTY IN TENNESSEE WARREN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF MCMINNVILLE * UNTIL 600 PM CDT * AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF MCMINNVILLE....MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTERTOWN TO MCMINNVILLE BY 525 PM CDT SUMMITVILLE AND ALONG HIGHWAY 280 IN NORTHERN *COFFEE COUNTY BY 525 PM CDT. DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. $$ 14
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:35 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 7, 2:35 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT MON AUG 7 2000 OUTFLOW BOUNDARY NOTED ON RADAR CURRENTLY MOVING ACROSS NASHVILLE METRO AREA WITH NUMEROUS SHOWERS AND THUNDERSTORMS TO THE NORTHWEST. ACTIVITY IS MOVING EAST SOUTHEAST...AND WITH MOIST UNSTABLE AIR ACROSS MIDDLE TN...ACTIVITY SHOULD CONTINUE. FIRST PERIOD POPS WILL BE BASED ON RADAR TREND BEFORE ZONE ISSUANCE. BEST GUESS IS 40-50 POPS MAINLY DURING THE EVENING. SURFACE HIGH OFF SOUTHEAST COAST GIVING SOUTHWEST WINDS AND PUMPING IN PLENTY OF LOW LEVEL MOISTURE. WATER VAPOR ALSO SHOWS SUBSTANTIAL MOISTURE MOVING INTO REGION. THROUGH THE FORECAST PERIOD...MOST OF THE UPPER LEVEL ENERGY WILL BE TO OUR NORTH. THE FLAT UPPER RIDGE OVER THE SOUTH WILL WEAKEN SOMEWHAT AS RIDGING BUILDS IN THE WEST. MODEL DIFFERENCE MAKE IT HARD TO PIN DOWN PARTICULAR PERIODS FOR GREATEST POPS. IN GENERAL...HIGHER POPS WILL BE ALONG PLATEAU AND IN NORTH. OUTFLOW BOUNDARIES FROM OHIO VALLEY CONVECTION AS WELL AS TAIL END OF UPPER LEVEL FEATURES WILL HAVE GREATEST POTENTIAL IMPACT IN THE NORTH PART OF MIDDLE TN AND NORTH PLATEAU. FORECAST SOUNDINGS SHOW PRECIPITABLE WATER VALUES REMAINING NEAR 1.75...SO HEAVY DOWNPOURS WILL BE LIKELY WITH ANY THUNDERSTORMS. MUGGY CONDITIONS WILL CONTINUE AND TEMPERATURE FORECAST WILL BE MAINLY PERSISTENCE. CHANCE THUNDERSTORMS WILL CONTINUE IN EXTENDED WITH GREATEST CHANCE AHEAD OF FRONT ON FRIDAY...BASED ON NATIONAL GUIDANCE. PRELIMINARY NUMBERS FOR COORDINATION ONLY... BNA 76/95/75/94 4333 CSV 72/86/70/87 5344 .BNA...NONE. SH
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:37 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 23 min |
| Aug 7, 3:34 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 26 min |
| Aug 7, 3:56 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Wilson | 34 min |
| Aug 7, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Warren, White | 46 min |
| Aug 7, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.